Kyoto Journal of Mathematics

The classification of semistable plane sheaves supported on sextic curves

Mario Maican

Full-text: Open access


We classify all Gieseker semistable sheaves on the complex projective plane that have dimension 1 and multiplicity 6. We decompose their moduli spaces into strata which occur naturally as quotients modulo actions of certain algebraic groups. In most cases we give concrete geometric descriptions of the strata.

Article information

Kyoto J. Math., Volume 53, Number 4 (2013), 739-786.

First available in Project Euclid: 21 November 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14D20: Algebraic moduli problems, moduli of vector bundles {For analytic moduli problems, see 32G13}
Secondary: 14D22: Fine and coarse moduli spaces


Maican, Mario. The classification of semistable plane sheaves supported on sextic curves. Kyoto J. Math. 53 (2013), no. 4, 739--786. doi:10.1215/21562261-2366086.

Export citation


  • [1] J.-M. Drézet, Variétés de modules alternatives, Ann. Inst. Fourier (Grenoble) 49 (1999), 57–139.
  • [2] J.-M. Drézet, Espaces abstraits de morphismes et mutations, J. Reine Angew. Math. 518 (2000), 41–93.
  • [3] J.-M. Drézet and M. Maican, On the geometry of the moduli spaces of semi-stable sheaves supported on plane quartics, Geom. Dedicata 152 (2011), 17–49.
  • [4] J.-M. Drézet and G. Trautmann, Moduli spaces of decomposable morphisms of sheaves and quotients by non-reductive groups, Ann. Inst. Fourier (Grenoble) 53 (2003), 107–192.
  • [5] D. Huybrechts and M. Lehn, The Geometry of Moduli Spaces of Sheaves, Aspects Math. E31, Vieweg, Braunschweig, 1997.
  • [6] A. King, Moduli of representations of finite-dimensional algebras, Quart. J. Math. Oxford Ser. (2) 45 (1994), 515–530.
  • [7] J. Le Potier, Faisceaux semi-stables de dimension $1$ sur le plan projectif, Rev. Roumaine Math. Pures Appl. 38 (1993), 635–678.
  • [8] M. Maican, On two notions of semistability, Pacific J. Math. 234 (2008), 69–135.
  • [9] M. Maican, A duality result for moduli spaces of semistable sheaves supported on projective curves, Rend. Semin. Mat. Univ. Padova 123 (2010), 55–68.
  • [10] M. Maican, On the moduli spaces of semi-stable plane sheaves of dimension one and multiplicity five, Illinois J. Math. 55 (2011), 1467–1532.
  • [11] D. Mumford, J. Fogarty, and F. Kirwan, Geometric Invariant Theory, 3rd enlarged ed., Ergeb. Math. Grenzgeb. (3) 34, Springer, Berlin, 1993.
  • [12] V. Popov and E. Vinberg, “Invariant theory” in Algebraic Geometry, IV, Encyclop. Math. Sci. 55, Springer, Berlin, 1994.